My husband is having chemotherapy using bendamustine, and he sleeps 15-18 hours per day, plus at times seems confused and disoriented. He has had 3 treatments so far, and has 3 more to go.
Yes, fatigue can be a side effect of bendamustine and then to compound things, they often give a steroid and an antihistamine, like Benedryl, before they give the drug to help prevent reactions so between the fatigue caused as a side effect and the effects of the antihistamine he may be very sleepy. The confusion and disorientation are likely due to the antihistamine prophylactic as well. Here is a list of common adverse effects with bendamustine: Neutropenia, thrombocytopenia, anemia, leukopenia, pyrexia, nausea, vomiting, decreased lymphocyte counts, elevated bilirubin concentrations, fatigue, diarrhea, constipation, decreased weight, anorexia, dyspnea, cough, headache, rash, stomatitis. He should not drive or operate heavy machinery while getting these treatments.
Hi, Bendamustine is an intense medication, and as Dzoo has suggested, often other medications are used alongside it, causing the excessive tiredness. I just have to mention, that trouble concentrating & confusion, are side effects that need to be reported, sooner rather than later. Please do this asap. It may not be serious, but these are 'red flag' symptoms
- Bendamustine Information for Consumers
- Bendamustine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Bendamustine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 16 Nov 2010 • 1 answer
Posted 15 Apr 2012 • 1 answer
Posted 14 Dec 2012 • 1 answer
Posted 20 Oct 2014 • 1 answer
Posted 14 Jul 2016 • 0 answers